Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Extreme nausea that won't go away
avatar
MissCaptainKirk posted:
This weekend and today I have been progressively getting more and more nauseous. Right now it's really bad, I'm at work and I can't leave and whenever possible I just lay my head down on my desk.

My stomach is swollen and the lower pelvis area hurts very bad and is kind of throbbing.

I'm not pregnant. I was at my OBGYN last week and they tested me for that and a bunch of stuff. I had a UTI but I've been on antibiotics for them since then (and they worked fine the first few days, I'm not allergic to this kind).

Does anybody know what is causing it or what to do to make it better? :_(

Thanks for any help.
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear MissCaptainKirk; Causes of nausea and vomiting can be viral, or bacterial, infections in the bowel. Appendicitis, or problems with the gall bladder or pancreas, can provoke nausea. Neurologic conditions such as migraine headaches or increased intracranial pressure can induce nausea. Even severe emotional or physical stressors can make one queasy. Less common are the psychiatric causes including anorexia, bulimia, and anxiety disorders.

Given the severity of the nausea you should be evaluated by your primary care doctor--or even your GYN clinic. This is not normal and will need a work up, especially with the lower abdominal pain.

In Concern,
Jane
 
avatar
Anon_475 responded:
I don't wish to intrude but ... I've been following your story on another board and I would be incined to think that the extreme stress that you are living with might be at least partly at the root of the problems you mentioned here.

Have you had sex recently? Was it gentle or rough?
 
avatar
MissCaptainKirk replied to Jane Harrison Hohner, RN, RNP's response:
Thank you for replying. I went to see my doctor yesterday, they did some tests. They believe it's a combination of the UTI, stress/anxiety that has built up over the past few weeks, and probably that my endometriosis has returned and I need another surgery.
They said the extreme pain I was in was causing the nausea, they gave me a scrip for the pain but I haven't filled it yet. It's called Zofran...do you know if it makes you drowsy? Bcuz if it does then I can't take it, I have work and school and everything. Just wondering if you knew.
 
avatar
MissCaptainKirk replied to Anon_475's response:
Well if you read the above reply you will see that you're right and part of it is stress. The stress is what started the process of getting a UTI. The stress cause constipation and when everything jammed up it got infected and such, well I can't explain it too well but it made sense when my doctor explained it. (I don't think stress would have much to do with my endometriosis but I'm not sure.)

No, I (sadly) haven't had sex recently.
Why?
 
avatar
Jane Harrison Hohner, RN, RNP replied to MissCaptainKirk's response:
Dear MissCaptainKirk: Gosh, your nausea must have made a profound impression on your MD given that you were prescribed Zofran. This medication is often used for patients on chemotherapy so it is very effective (and also expensive). Here is a link to information about Zofran side effects:

http://www.webmd.com/drugs/drug-30-Zofran Oral.aspx?drugid=30&drugname=Zofran Oral

As you can note sedation can be a side effect, but in my clinical experience this is a much less sedating drug than most nausea medications.

Thanks also to you and Anon for highlighting the link between severe physical and emotional stress and nausea. Thanks also for seeing your MD to rule out some of the other infectious causes.

Yours,
Jane
 
avatar
Megan_guy1216 replied to Jane Harrison Hohner, RN, RNP's response:
So I have been going through these random bouts of throwing up, and my stomach has a cramping a wrenching feeling. I have been put through blood work, CT scan, Ultrasounds, Stool samples, urine samples. they put me on Omeprazole when thought it was Gastritis or an Ulcer, that didn't help. So then they thought it was I.B.S. and put me on Dicyclomine( for spasms) and also promethazine. Which still doesn't seam to help. I have also tried to pin it down to a certain food or foods, but that hasn't help. I have stopped eating to see if that helps and i have also tried eating and that doesn't help either. Then i have recently been going to acupuncture, that doesn't help. All of my test have come back normal. I don't know what to do and i am will to try anything at this point.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.